I've had a hickey about 4 weeks ago on my neck and I rubbed toothpaste onto it a few times and ended up with a toothpaste burn, I went doctors and she gave me a cream called 15g Hydrocortisone 1% oyintment and the burn healed last week but the redness is still there it seems like it isn't going, should I keep putting the cream on or should I go back to the doctors?
Most superficial burns heal within about two weeks and don't usually leave a scarf. For these kind of burns; you can apply antibiotic cream and calamine lotion.It will prevent infection and help in fast healing. Use steroid creams only under your dermatologist’s guidance.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The redness is likely due to residual inflammation and should heal with time with or without some hyperpigmentation, which should fade with time as well. The hydrocortisone cream may not typically be required, though it is advised to keep the region adequately moisturized at all times. Consult with a dermatologist may only be sought if there is no improvement in 4-6 weeks or there are additional symptoms such as itching etc.
Hope this is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.